Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Excessive use of lubricants led to loss of elasticity on genital. Can I have caused permanent changes? Due to enlarged prostate?

User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 1980
Answered : 254 Questions
Question
I have been to a local urologist but it is in a small town and would like a second opinion. It is a little embarrassing but it has to do with the reaction of excessive use of personal lubricants during intercourse and masturbation which have def been on the excessive side the past few months. The skin on my genitals, shaft and sac, definitely lost some elasticity and seems to have shifted towards the head of my penis. also, the muscle or whatever it is on the left side has tightened up and is almost contracted of flexed while flaccid. I have ceased all activity but willl these onditions return to normal and is there something I can doto speed the process up. It also appears that blood vessels have shifted in the same direction. Symptoms seem to be going away but slowly and I have read that I may have caused permanent changes. I will be going to a dermatologist next but would like another opinion, from a urologist also if possible. It was determined that I had a slightly enlarged prostate for which I am on medication with a follow up in 2 weeks (1 week from today). I am 38 years old male non smoker in good health otherwise. Thank you XXXXXXX
Posted Tue, 22 May 2012 in Skin Hair and Nails
 
 
Answered by Dr. P V S Prasad 3 hours later
Hello
I went through your history. First of all any lubricant applied on the skin will be washed away with subsequent bathing
Secondly lubricants will not be absorbed deeply into the skin
Thirdly elastic tissue in the skin is in XXXXXXX dermis
For these reasons you needn't worry
Also your history seems to be pertaining to contraction of dartos muscle of scrotum which is a normal phenomenon
If you feel that there is any lubricant on the skin I suggest you to frequentky
Wash that area and mop it dry
You may also consult your dermatologist which will reduce your anxiety
I hope I am clear
Have a good health
Prasad pvs
Above answer was peer-reviewed by
 
Follow-up: Excessive use of lubricants led to loss of elasticity on genital. Can I have caused permanent changes? Due to enlarged prostate? 10 hours later
Thank you for your answer but I don't think I was clear enough on my explanation. I was using an excessive amount of lubricant for a very long time over the past few months and masturbating mostly very rigorously/roughly even when I was not completely erect. I did not realize the damage that could be caused but the skin is definitely looser and seems thinner. I hope the same answer applies but I just wanted to clarify the circumstances and symptoms. Thanks again
 
 
Answered by Dr. P V S Prasad 9 hours later
Hello
Thanks for raising pertinent problem.
May I know what sort of lubrocant you have used
The contnts of it
Whethernit is meant for penile or vaginal before I could give you more information needed by you
Have a healthy day
Prasad pvs
Above answer was peer-reviewed by
 
Follow-up: Excessive use of lubricants led to loss of elasticity on genital. Can I have caused permanent changes? Due to enlarged prostate? 1 hour later
I have mostly been using "astroglide liquid". Contents
INGREDIENTS:
Purified Water, Glycerin, Propylene Glycol, Polyquaternium 15, Methylparaben, Propylparaben

I assumed it was for men but the website says it is a womans lubricant. There is really no indication on the box. I realize that I need to see a doctor in person but it may take a while since I just moved and am about an hour outside a major city. The urologist I just saw did not even know about "contraction of dartos muscle of scrotum which is a normal phenomenon". That definitely seems to be the case with me since it felt as my left testicle felt like it was higher than usual and my penis was curving to the left due to the contraction. Does this phenomenon last long and simply go away with time? It goes without saying that I am extremely worried about my situation and I appreciate your help. I am just going to let you know all the things that I am noticing. There are a couple of other things. The skin on my scrotum at the base of my penis is getting very thick when it hardens up which I assume is from the lubricant. Just in about a 1.5 inch diameter spot and it feels like it is about an 1/8" thick. I think that is everything. Is there anything that I can apply to the skin like Vitamin E oil?
Thanks
 
 
Answered by Dr. P V S Prasad 4 hours later
Hello
Thanks for writing the ingredients. Interestingly none of the above ingredients could cause problems as mentioned. They can produce contact dermatitis which could explain your symptoms liike thick skin at the base of penis.
Normally rt testis is at lower level and well developed than left in right handed persons. Hence you need not worry.
For possibility of contact dermatitis. You may to consult your nearest dermatogist.
I hope my reply satisfies you
Have a healthy day
Prasad pvs
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor